Alert archive / Nebraska / Freezing Rain Advisories in 2011
Freezing Rain Advisory 1, NWS North Platte, NE
NWS North Platte, NE issued this freezing rain advisory at Feb 19, 2011, 3:38 PM CST for Custer County, Nebraska. It took effect at Feb 19, 2011, 10:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2011, 3:38 PM CST (21:38 UTC)
- In effect from
- Feb 19, 2011, 10:00 PM CST
- Expired
- Feb 20, 2011, 11:38 AM CST
- In force
- 14 hr
- Issued by
- NWS North Platte, NE
County Custer County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1778 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this freezing rain advisory went out at Feb 19, 3:44 AM CST, 11 hours 54 minutes earlier.
Area forecast discussion, Feb 19, 3:44 AM CST, 11 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 AM CST SAT FEB 19 2011 .SYNOPSIS...WATER VAPOR IMAGERY AT 07Z SHOWING VIGOROUS UPPER LEVEL TROUGH OFF THE SOUTHWEST PACIFIC COAST WITH 100KT+ JET COMING ONSHORE. AT THE SURFACE...A FRONTAL BOUNDARY WAS ANALYZED FROM CENTRAL WYOMING AND ROUGHLY EAST ALONG THE SOUTH DAKOTA/NEBRASKA BORDER. TEMPERATURES AND DEWPOINTS SOUTH OF THE FRONT WERE GENERALLY IN THE UPPER 20S AND LOW 30S...WHILE LOCATIONS TO THE NORTH WERE IN THE TEENS. && .DISCUSSION...FORECAST FOCUSED ON IMPENDING STORM SYSTEM TO AFFECT THE AREA BEGINNING THIS EVENING. ENERGY WILL EJECT OUT OF THE WESTERN CONUS TROUGH TODAY WHICH WILL CAUSE LEE-SIDE CYCLOGENESIS OVER EASTERN COLORADO TONIGHT. THE EXACT TRACK OF THE SYSTEM CONTINUES TO BE IN QUESTION THUS DECIDED TO HOLD ON TO THE WINTER STORM WATCH UNTIL A BIT MORE CONSENSUS IS SEEN WITH THE MODELS. THE FAVORED TRACK WOULD TAKE THE SURFACE LOW ACROSS SOUTHERN NEBRASKA TONIGHT AND INTO IOWA ON SUNDAY. THIS EVENING A 40 TO 50KT LOW LEVEL JET WILL SET UP WITH ITS FOCUS INTO SOUTHERN NEBRASKA. THIS WILL PUMP MOISTURE INTO THE AREA...CAUSING DEWPOINTS TO RISE INTO THE MID 30S AND LOW 40S ACROSS SOUTHERN NEBRASKA. MODELS ARE INDICATING UP TO 800 G/KG OF MOST UNSTABLE CAPE...MAINLY ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA SO THINKING THUNDERSTORMS WILL OCCUR IN THESE AREAS THIS EVENING. SHEAR WILL BE PLENTIFUL WITH 100KT+ JET ALOFT SO MAY BE A BIT STRONG FOR THE CAPE AVAILABLE. CAN/T DISCOUNT THE POSSIBILITY OF SOME STRONGER STORMS WITH PERHAPS SOME HAIL...BUT DON/T THINK THERE IS A SUBSTANTIAL SEVERE THREAT. AS THE SYSTEM PROGRESSES EAST TONIGHT THE COLDER AIR UP TO THE NORTH WILL COME SOUTHWARD INTO THE AREA WHICH WILL BRING A VARIETY OF WINTER WEATHER TYPES TO THE FORECAST AREA. WITH THE FAVORED TRACK...ONCE THE COLDER AIR INTRUDES...TEMPERATURE PROFILES INDICATE THAT THERE WILL BE A PERIOD OF SLEET AND/OR FREEZING RAIN BEFORE THE ENTIRE COLUMN SATURATES CHANGING THE PRECIPITATION TO SNOW. CURRENT INDICATIONS ARE THAT THE WORST OF THE ICING WOULD BE REALIZED ACROSS THE NORTHERN TIER OF COUNTIES. ALTHOUGH PRECIPITATION AMOUNTS LOOK TO BE LIGHTER GOING SOUTH...SOUNDINGS WERE SHOWING THE POSSIBILITY FOR FREEZING RAIN OR FREEZING DRIZZLE ACROSS THE ENTIRE FORECAST AREA FOR A PORTION OF THE TIME. STRONG COLD AIR ADVECTION BEHIND THE SYSTEM WILL CAUSE THE COLUMN TO COOL PRETTY QUICKLY ON SUNDAY...SO EXPECTING ALL PRECIPITATION TO SWITCH TO SNOW BY SUNDAY AFTERNOON. IN ADDITION...A STRONG PRESSURE GRADIENT WILL SET UP AS THE LOW MOVES EAST AND THEREFORE EXPECTING PRETTY WINDY CONDITIONS BEGINNING SUNDAY MORNING AND CONTINUING THROUGH A PORTION OF SUNDAY NIGHT. DID ADD BLOWING SNOW INTO THE FORECAST FOR LOCATIONS WHERE SNOWFALL ACCUMULATIONS ARE EXPECTED AS VISIBILITIES WILL LIKELY BE HAMPERED BY THESE CONDITIONS. LOOKING FOR LIGHT SNOW TO LINGER INTO THE MORNING HOURS ON MONDAY ACROSS NORTHERN NEBRASKA...THEN COLDER /AND CLOSER TO NORMAL/ TEMPERATURES WILL STICK AROUND FOR THE WEEK. WITH THE LARGE TROUGH REMAINING ACROSS THE WESTERN CONUS...ANOTHER STORM SYSTEM LOOMS ON THE HORIZON WITH CURRENT MODELS BRINGING IT ACROSS THE CENTRAL PART OF THE COUNTRY AT THE MIDDLE OF NEXT WEEK. && .AVIATION... ARCTIC FRONT DRAPED JUST NW OF KVTN WITH LEADING EDGE OF STRATUS OVC015 LOCATED NEAR 65SM NW OF KVTN. LOOKS LIKE 15Z IS WHEN MVFR STRATUS WILL WORK INTO KVTN...WHICH SHOULD PERSIST THROUGH REMAINDER OF TAF CYCLE. AS STORM SYSTEM APPROACHES...SOUNDINGS INDICATE COLD ENOUGH FOR -FZRA OR -IP AFT 03Z WITH CIGS INTO IFR CATEGORY. KLBF TO SEE INCREASE IN MID/HIGH CLOUDS THROUGH 0Z/20TH. STRONG ISENTROPIC LIFT SHOULD BRING MVFR CIGS NEAR OVC020 AFT 00Z/20TH. THEN AFT 03Z...TSRA PLANNED AS PREVAILING PER LIKELY POPS IN GRIDDED FCST. && .LBF WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR NEZ004>010-094. && SHORT TERM/EXTENDED...BROOKS AVIATION...ROBERG
Hazardous weather outlook, Feb 19, 5:12 AM CST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 512 AM CST SAT FEB 19 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-201200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 512 AM CST SAT FEB 19 2011 /412 AM MST SAT FEB 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A POWERFUL WINTER STORM WILL MOVE INTO THE CENTRAL AND NORTHERN PLAINS TONIGHT. HEAVY SHOWERS AND POSSIBLY THUNDERSTORMS CONSISTING OF FREEZING RAIN...SLEET AND SNOW ARE EXPECTED TO DEVELOP TONIGHT AS THE STORM ORGANIZES. HAZARDOUS WINTER WEATHER IS MOST LIKELY TO DEVELOP ALONG AND NORTH OF HIGHWAY 2. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE WEST OF A BUTTE THROUGH BREWSTER LINE. EAST OF THIS LINE...SIGNIFICANT SLEET AND FREEZING RAIN ACCUMULATIONS ARE POSSIBLE...WHICH MAY LEAD TO POWER OUTAGES AND EXTREMELY HAZARDOUS TRAVEL. FARTHER SOUTH...RAIN AND THUNDERSTORMS WILL TRANSITIONS TO FREEZING RAIN LATE TONIGHT...WHICH MAY ALSO CREATE DIFFICULT TRAVEL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY THROUGH SUNDAY NIGHT...THE POWERFUL WINTER STORM WILL CONTINUE TRACKING THROUGH THE CENTRAL AND NORTHERN PLAINS. THIS STORM HAS THE POTENTIAL TO PRODUCE HEAVY SNOW...STRONG WINDS AND ICE ACROSS NORTHERN NEBRASKA. ON SUNDAY...FALLING TEMPERATURES AND STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL COMBINE WITH SNOW...POSSIBLY HEAVY. THIS WILL CAUSE BLOWING SNOW AND POSSIBLY NEAR BLIZZARD CONDITIONS NORTH OF HIGHWAY 2. BY SUNDAY NIGHT...HEAVY SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES MAY HAVE ACCUMULATED ACROSS NORTHERN NEBRASKA. TEMPERATURES ARE EXPECTED TO FALL TO NEAR ZERO BY MONDAY MORNING WITH SUBZERO WIND CHILL READINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT. HOWEVER...ANY SPOTTER INFORMATION ON WEATHER REPORTS INCLUDING SNOW...SLEET AND FREEZING RAIN...WOULD BE APPRECIATED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:38 PM CST | Ice Storm Warning | LBF | Blaine, Boyd, Brown, Garfield, Holt, Keya Paha and 3 more | 15 hr |
| Feb 19, 3:38 PM CST | Winter Storm Warning | LBF | Cherry, Grant, Hooker, Sheridan, Thomas | 24 hr |
| Feb 19, 3:38 PM CST | Winter Weather Advisory | LBF | Arthur, Blaine, Boyd, Brown, Garden, Garfield and 12 more | 24 hr |
Nearby
Freezing Rain Advisories in Nebraska, 2011Every freezing rain advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.